Back to Journals » International Medical Case Reports Journal » Volume 8

Opana® ER induced thrombotic thrombocytopenic purpura

Authors Kotbi N, Han B, Cheng D, Odom A

Received 7 April 2014

Accepted for publication 18 June 2014

Published 29 April 2015 Volume 2015:8 Pages 97—98

DOI https://doi.org/10.2147/IMCRJ.S65655

Checked for plagiarism Yes

Review by Single-blind

Peer reviewer comments 2


Nabil Kotbi, Bernadine Han, Duncan Cheng, Anna E Odom

Department of Psychiatry, Weill Cornell Medical College, New York-Presbyterian Hospital, White Plains, NY, USA

Abstract: We present the case of a patient who developed thrombotic thrombocytopenic purpura (TTP) following intravenous injection of Opana® ER. TTP reemerged after three months of abstinence with Opana misuse. This case report brings awareness to the possibility of developing TTP in those who misuse Opana, which is a growing concern.

Keywords: opioid abuse, opioid dependence, TTP, Opana
 

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]  View Full Text [HTML][Machine readable]